Alert archive / Arkansas / Wind Advisories in 2026

Wind Advisory 4, NWS Memphis, TN

February 24, 20265 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Feb 24, 2026, 2:05 AM CST for 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Feb 24, 2026, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 2:05 AM CST (08:05 UTC)
In effect from
Feb 24, 2026, 9:00 AM CST
Expired
Feb 24, 2026, 9:00 PM CST
In force
12 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 83 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2486 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

568 
WWUS74 KMEG 240805
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
205 AM CST Tue Feb 24 2026

ARZ009-018-026>028-MOZ113-115-241900-
/O.NEW.KMEG.WI.Y.0004.260224T1500Z-260225T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-
Including the cities of Harrisburg, Corning, Caruthersville,
Jonesboro, Piggott, Blytheville, Paragould, and Kennett
205 AM CST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS 
EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Dunklin, Clay, Greene, Craighead, Poinsett, Mississippi, 
  and Pemiscot.

* WHEN...From 9 AM this morning to 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AEH
2 follow-up statements
889 
WWUS74 KMEG 241812
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1212 PM CST Tue Feb 24 2026

ARZ009-018-026>028-MOZ113-115-250300-
/O.CON.KMEG.WI.Y.0004.000000T0000Z-260225T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-
Including the cities of Blytheville, Corning, Harrisburg,
Kennett, Paragould, Piggott, Caruthersville, and Jonesboro
1212 PM CST Tue Feb 24 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, Craighead, Poinsett, Mississippi, 
  and Pemiscot.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JAB
935 
WWUS74 KMEG 250254
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
854 PM CST Tue Feb 24 2026

ARZ009-018-026>028-MOZ113-115-250400-
/O.EXP.KMEG.WI.Y.0004.000000T0000Z-260225T0300Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-
Including the cities of Jonesboro, Caruthersville, Kennett,
Paragould, Piggott, Corning, Blytheville, and Harrisburg
854 PM CST Tue Feb 24 2026

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

Occasional wind gusts up to 30 mph could occur overnight, otherwise 
the primary wind threat has ended.

$$

CMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:49 PM CST, 3 hours 16 minutes earlier. Its key messages:

  • Issued at 1048 PM CST Mon Feb 23 2026
  • Cold temperatures are expected Tuesday morning with lows in the teens and 20s, with a warming trend into the 60s by midweek.
  • Rain chances (70% chance or greater) will return Thursday with a cold front. There will most likely be a few thunderstorms, but severe weather chances are very low (less than 5%).
  • Dry and warm conditions return Friday after the front.
Area forecast discussion, Feb 23, 10:49 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1049 PM CST Mon Feb 23 2026

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Issued at 1048 PM CST Mon Feb 23 2026

- Cold temperatures are expected Tuesday morning with lows in the
  teens and 20s, with a warming trend into the 60s by midweek.

- Rain chances (70% chance or greater) will return Thursday with a
  cold front. There will most likely be a few thunderstorms, but
  severe weather chances are very low (less than 5%).

- Dry and warm conditions return Friday after the front.

&&

.DISCUSSION...
(Tonight through next Monday)
Issued at 1048 PM CST Mon Feb 23 2026

Latest surface analysis places a 1030 mb high centered over the
Lower MS River Valley. As a result, mostly clear skies and mild
winds will lead to prime radiational cooling conditions
overnight. Temperatures will drop into the teens and 20s
areawide, with the coldest conditions over west Tennessee.
Tuesday morning will be the last morning below freezing for at
least the next 7 days. In the afternoon, breezy conditions with
southwest winds around 20 MPH and gusts up to 30 MPH will prevail
as the pressure gradient tightens again along the Arctic high's
back side. There may be a small pocket around the Missouri
Bootheel that approaches Wind Advisory criteria (25 MPH
sustained, 40 MPH gusts) for a few hours, but current thinking is
we will stay below criteria for Tuesday.

As the Arctic high slides east on Tuesday, southerly flow returns
and kicks off a significant warming trend. LREF guidance suggests
an upper level ridge building in over the central CONUS starting
Tuesday afternoon, which translates to dry conditions and warmer
temperatures for the Mid-South due to anomalously warm air being
advected via northwesterly flow aloft. This pattern shift will
result in temperatures in the mid 60s (10+ degrees above normal)
starting Wednesday through the rest of the week and into the
weekend.

The next disturbance will swing through with a cold front on
Thursday. From a moisture standpoint, the preceding air mass is
so dry that there will not be enough time for the low levels to
moisten ahead of the frontal passage. There will be just enough
moisture advection along a southwest wind to support shallow
convection and light QPF on the order of half an inch through
Friday morning. Digging into the parameter space, we're looking
at a very meager amount of instability on Thursday afternoon.
Mean LREF SBCAPE is about 150 J/kg, which is enough for a few
rumbles of thunder, mainly over north Mississippi. Even the 90th
percentile only depicts about 400 J/kg of SBCAPE, which increases
our confidence that Thursday's cold front will not be accompanied
by severe weather. Will certainly need to grab the umbrella (PoPs
> 80%), but all things considered, it looks like a pretty benign
system.

The air mass behind the front is not particularly cold at all due
to its Pacific origin. Things continue on the warming trend into
the weekend, even nudging into the 70s on Saturday.
Meteorological Spring starts on Sunday, and with it comes another
weak disturbance bringing a slight chance (> 15%) of rain back
into the forecast. Too early for details yet but it looks like
we'll be starting next work week off with an unsettled pattern.

&&

.AVIATION...
(06Z TAFS)
Issued at 1048 PM CST Mon Feb 23 2026

High confidence (80%+) for VFR conditions prevailing at all sites
through the 24-30 hr TAF cycle. High pressure has become centered
over the Mississippi River Valley tonight, resulting in light and
variable winds. Tomorrow, as the high shifts east and a Colorado
low deepens, south to southwest winds will strengthen across the
Mid-South. Sustained speeds 10- 17 kts with gusts 18-28 kts are
expected by midday and will continue through the end of the TAF
cycle. LLWS is expected tomorrow night as a LLJ develops across
the Middle Mississippi River Valley.

&&

.FIRE WEATHER...
Issued at 1048 PM CST Mon Feb 23 2026

Cold and dry conditions prevail as an Arctic air mass remains in
place across the Mid-South. Expect minimum relative humidity
values to be in the 20-30% range on Tuesday with elevated 20 ft
winds in the 10 to 15 knot range. Southerly flow will return
Tuesday afternoon, which will bring enough moisture back by
Wednesday to increase RH back above 40 percent through Thursday.
Thursday will be the next chance for wetting rains as a cold
front passes through the region.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CAD
AVIATION...JDS

Nearby

Wind Advisories in Arkansas, 2026Wind Advisories in Missouri, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.